Evidence map›Paper›PMID 31903026›Full record

ArticleClinical medicine insights. Case reports2019

Clindamycin-Induced Esophageal Injury: Is It an Underdiagnosed Entity?

Muhammad Begawan Bestari, Nenny Agustanti, Siti Aminah Abdurachman

Open access · goldAbstract readCase Reports
In one paragraph

Article in Clinical medicine insights. Case reports, 2019. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 5 papers.

0numbers the graph read from it
0cells of the map it votes in
5citing papers in PubMed
0.8field-weighted citation impact, top 25% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

5 citing papers in PubMed, 9 citations in OpenAlex.

  1. Article
  2. Drug-induced esophagitis and helpful management for healthcare providers.Gastroenterology and hepatology from bed to bench · 2022
    Review
  3. Article
  4. Review
  5. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

3 authors at 1 institution in 1 country.

Muhammad Begawan BestariDivision of Gastroentero-Hepatology, Department of Internal Medicine, Faculty of Medicine, Hasan Sadikin General Hospital, University of Padjadjaran, Bandung, Indonesia.ORCID https://orcid.org/0000-0002-6911-8213
Nenny AgustantiDivision of Gastroentero-Hepatology, Department of Internal Medicine, Faculty of Medicine, Hasan Sadikin General Hospital, University of Padjadjaran, Bandung, Indonesia.
Siti Aminah AbdurachmanDivision of Gastroentero-Hepatology, Department of Internal Medicine, Faculty of Medicine, Hasan Sadikin General Hospital, University of Padjadjaran, Bandung, Indonesia.
Dr. Hasan Sadikin General Hospital · ID

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

There are increased reports of pill-induced esophagitis in the past 2 decades, with almost 100 different substances identified as the cause for more than 700 cases, and the overall incidence is estimated to be 0.004% per year. Antibiotics are one of the major contributors for these cases, especially tetracycline and doxycycline; other major contributors are bisphosphonates, nonsteroidal anti-inflammatory drugs, and iron pills. Clindamycin is commonly prescribed by physicians, yet side effect in the form of esophagitis is uncommon and mostly documented in case report. It is possible that these cases are mostly unnoticed due to initial consideration of common and more serious problems. Thus, patients may be assumed to be having a severe episode of acid reflux, and it is not routinely reported or recognized. In this case series, we presented 8 patients with clindamycin-induced esophagitis. The initial presentation of all patients was odynophagia, which appeared within the first day of taking the antibiotic. All patients were subjected to endoscopic examination and ulcer was found in all cases, in the form of localized solitary or multiple ulcers with sharply defined borders. Patients were treated with proton pump inhibitor and sucralfate, and the symptoms subside within 1 week. Patient education regarding the proper way of ingesting drug seems to be the key factor in the prevention of pill-induced esophagitis. The prevention of esophagitis is even more important with antibiotics as adverse effect would decrease the patient compliance in completing the regimen and would ultimately increase antibiotic resistance.

Indexed as

Clindamycindrug-inducedesophagitisodynophagia

Identifiers

PMID31903026
PMCPMC6933540
OpenAlexW2998424378

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.